Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Vomited after ablation. Have heartburn, sick tummy, and palpitations. Taking Prodaxa and Eltroxin

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I had an ablation done four days ago , I vommited about four times two days after after the procedure and have had heartburn and a sick tummy and a few palpatations will this wear off soon. I am on prodaxa 110 mg , trombacor 50mg, eltroxin 125mg, lanoxin 2 a day and since the ablation am on a tablet to protect the lining of the stomach Thank you .
Posted Fri, 14 Sep 2012 in Digestion and Bowels
Answered by Dr. Prasad Akole 2 hours later
Dear friend,

Thanks for the query.

What was the ablation done for? What was the type of arrhythmia?
Did you have acidity / dyspepsia problem earlier?

It is usually the stress gastritis which causes heartburn and vomiting in cases such as yours. It does settle down with proton pump inhibitors or H2 blockers like ranitidine.
If you are given any medicine following the procedure, the aforementioned drugs may be one of these. Please discuss with your doctor.

Vomiting will be helped by a mouth dissolving drug like ondansetron -an anti-emetic. Your doctors can prescribe this if vomiting persists.

In addition avoid spicy / oily food and alcohols. Regular sleep will also benefit you.

I also would like to know if any new drugs which were not there before the procedure were added during or after the procedure. If yes, could you name them?

Do you have chest pain, sweating, giddiness along with it?
Are palpitations present when you are off pain and vomiting?
Does the pain / heartburn increase while lying down? Any sour eructations?
Was there any blood in the vomit?

Please provide the aforementioned information to help me understand and answer your query better.

Uncommonly as one can have arrhythmia / ischemia following the procedure and so if the symptoms are very severe, a cardiology review is warranted.

I hope to have answered your question. Would be glad to answer any more doubt, if any.

Please take care and keep me informed on your progress.

Good Luck!
Above answer was peer-reviewed by
Follow-up: Vomited after ablation. Have heartburn, sick tummy, and palpitations. Taking Prodaxa and Eltroxin 7 hours later
I had an irregular heartbeat and was told that the trobocar help to control the heartbeat to a flutter . I had some mild indegestion before the procedure but find that during the night particularly the heartburn increses more . I was told that the lining of the stomach needed to be protected and was given a tablet for same . Would it be okay to take gaviscon to help reduce heartburn . Thank you for helping with this query .
Answered by Dr. Prasad Akole 8 hours later
Thanks for reverting with more information.

Gaviscon is a coating agent which prevents contact of stomach acid with the lining. It is ok to continue taking this drug. But if there is acute gastritis , you would also be helped by acid blockers such as H2 blockers or PPI class drugs. You can take Tablet Prevacid OTC one tablet one hour before breakfast. This would significantly help the situation. You would also need an anti -emetic to stop the vomiting.

If the trouble is more than mild, please consult your cardiologist and get treatment, as I am a little worried about having anticoagulants on board , and occasionally gastritis/ ulcer may bleed.

Also, please follow the things I had suggested earlier. Try sleeping little propped in the bed over pillows.

Hope this advice helps you. Take care.
Keep me posted on any troubles.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor